EconPapers    
Economics at your fingertips  
 

Normality of Indian Crop Yields: Application of Panel Analysis

Saleem Shaik

Journal of Quantitative Economics, 2010, vol. 8, issue 1, 55-68

Abstract: This paper has two-fold contribution. First, normality of the crop yield residuals are examined using panel statistical procedures accounting for trend, autocorrelation and heteroskedasticity. Second, to evaluate the importance of accounting for spatial and temporal variation on the normality of crop yield residuals, the changes in the skewness, kurtosis and D’Agostino-Pearson(K2 ) omnibus normality test across panel and time-series models are examined. These are examined with an empirical application to district level data from 1950- 2002 for 15 crops and 14 states in India composed of a total of 3143 individual reporting districts in India. Results indicate crop yield residuals were normally distributed in 65 percent and 73 percent of districts, respectively based on skewness and kurtosis statistics. Accounting for spatial and temporal variation seems to change the distribution of crop yield residuals in 20 percent, 14 percent and 17 percent of districts based on skewness, kurtosis and omnibus tests respectively.

Keywords: Crop yield normality; Skewness, Kurtosis, and Omnibus Test; Indian crop yields; District level data from 1956-2002; panel and time-series procedures. (search for similar items in EconPapers)
JEL-codes: C23 G22 O53 Q1 (search for similar items in EconPapers)
Date: 2010
References: Add references at CitEc
Citations:

Downloads: (external link)
http://www.jqe.co.in/journals/JQE_v8_n1_2010_p3.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:jqe:jqenew:v:8:y:2010:i:1:p:55-68

Ordering information: This journal article can be ordered from
Managing Editor, Journal of Quantitative Economics, Indira Gandhi Institute of Development Research (IGIDR), Gen. A.K. Vaidya Marg, Goregaon (E), Mumbai 400 065 , INDIA
http://www.jqe.co.in/

Access Statistics for this article

Journal of Quantitative Economics is currently edited by A. L. Nagar (Editor-in-Chief), D. M. Nachane (Managing-Editor) and G. Mythili (Joint Managing Editor)

More articles in Journal of Quantitative Economics from The Indian Econometric Society Contact information at EDIRC.
Bibliographic data for series maintained by D. M. Nachane () and ().

 
Page updated 2025-03-31
Handle: RePEc:jqe:jqenew:v:8:y:2010:i:1:p:55-68